Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 240, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2011, 1:53 PM CDT for Smith County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 9, 2011, 2:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Smith County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS54 KOHX 091853
SVROHX
TNC159-091915-
/O.NEW.KOHX.SV.W.0240.110609T1853Z-110609T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
153 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SMITH COUNTY IN MIDDLE TENNESSEE...
* UNTIL 215 PM CDT
* AT 152 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
GORDONSVILLE...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN SMITH COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3626 8583 3626 8582 3622 8579 3612 8585
3619 8594 3629 8585
TIME...MOT...LOC 1852Z 309DEG 9KT 3619 8586
$$
FORECASTER:311 follow-up statement
063 WWUS54 KOHX 091902 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 202 PM CDT THU JUN 9 2011 TNC159-091915- /O.CON.KOHX.SV.W.0240.000000T0000Z-110609T1915Z/ SMITH TN- 202 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SMITH COUNTY UNTIL 215 PM CDT... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GORDONSVILLE...OR 7 MILES SOUTHEAST OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN SMITH COUNTY. LAT...LON 3626 8582 3622 8579 3612 8585 3617 8591 TIME...MOT...LOC 1901Z 309DEG 9KT 3619 8585 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:36 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 9, 12:36 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1236 PM CDT THU JUN 9 2011 .UPDATE...FOR 18Z AVIATION DISCUSSION. && .AVIATION...18Z AVIATION DISCUSSION. UNCERTAINTIES...PULSE TYPE TSTM LOCATION DEVELOPMENT/STRENGTH/LONGEVITY. ATM AS OF 19/18Z SUPPORTIVE OF ISO/SCT RAPID DIURNAL BASED CONVECTIVE DEVELOPMENT IN A MOISTURE RICH AIRMASS ACROSS MID STATE. WILL ADDRESS... WITH TSTMS DEVELOPING MORE RAPIDLY ACROSS THE CUMBERLAND PLATEAU REGION... WITH VCTS REMARKS...AND CONTINUING JUST MENTIONING CB BNA. ACTIVITY SHOULD DISSIPATE AT A FAST RATE AFTER 10/01Z...WITH LOCATIONS BECOMING VFR/SKC AOA 10/02Z. WITH CONTINUED LOW LEVEL MOISTURE POOLING AND CALM WINDS ANTICIPATED AOA 10/02Z NEAR CSV...WITH GO WITH MVFR VSBY FOG REDUCTIONS... WITH GREATEST IMPACT BETWEEN 10/08Z-10/12Z. AS DIURNAL HEATING INFLUENCES KICK IN AGAIN AFTER 10/14Z IN THE EXPECTED CONTINUING MOISTURE RICH AIRMASS ACROSS THE AREA...SCT CU WILL AGAIN DEVELOP WITH A RAPID TRANSITION TO CB'S...ESPECIALLY ACROSS THE CUMBERLAND PLATEAU REGION. && .PREV DISCUSSION.../ISSUED 1104 AM CDT THU JUN 9 2011/ UPDATE... AREA OF CU PLAT WITH UNSTABLE MORNING SOUNDING. FURTHER WEST CU STARTING TO BUILD METRO NASHVILLE. KEPT SCT POPS PLAT AND ISO COVERAGE WEST THIS AFTERNOON INTO THE EARLY EVENING. PULSE TYPE STORMS WITH 0-6KM AVG STORM MOTION 5 KTS. PREV DISCUSSION.../ISSUED 559 AM CDT THU JUN 9 2011/ AVIATION...BNA/CSV...EARLY MORNING FOG SHOULD DISSIPATE BY 13Z. AFTERWARDS, EXPECT A WEAK SURFACE BOUNDARY TO ENTER THE MID STATE, ALLOWING FOR ISOLATED/SCATTERED CONVECTION THIS AFTERNOON, WITH THE BEST CHANCE OCCURRING ALONG THE CUMBERLAND PLATEAU. DESPITE THIS, POP'S REMAIN QUITE LOW, SO WILL HANDLE FOR NOW WITH "CB" REMARKS IN THE TAF'S. LOOK FOR WINDS TO SHIFT AROUND TO THE WEST DURING THE AFTERNOON, GOING LIGHT/CALM BY EARLY EVENING. LIGHT FOG AT CSV AFTER MIDNIGHT. PREV DISCUSSION.../ISSUED 313 AM CDT THU JUN 9 2011/ SHORT TERM...THIS MORNING'S WEATHER IS PRETTY MUCH LIKE YESTERDAY MORNING'S AND THE MORNING BEFORE THAT. WEATHER PATTERN IS PRETTY MUCH STATUS QUO, WITH HIGH PRESSURE PREVAILING ACROSS THE SOUTHEASTERN UNITED STATES AND PRODUCING MILD AND MUGGY CONDITIONS ACROSS THE MID STATE. LOOK FOR TODAY'S WEATHER TO BE A CARBON COPY OF YESTERDAY, WITH SCATTERED AFTERNOON THUNDERSTORMS ALONG THE CUMBERLAND PLATEAU, BUT ONLY A FEW ISOLATED THUNDERSTORMS ELSEWHERE. TEMPERATURES WILL, ONCE AGAIN, SOAR INTO THE MID 90S OVER MOST AREAS WEST OF THE PLATEAU. THE SAME WEATHER IS FORECAST FOR FRIDAY. EXPECT WEATHER PATTERNS TO CHANGE OVER THE UPCOMING WEEKEND AND EARLY NEXT WEEK, AS A LOW PRESSURE SYSTEM PUSHES NORTHEAST FROM THE MIDWEST ACROSS THE GREAT LAKES INTO EASTERN CANADA, AND DRAGS A COLD FRONT SOUTHWARD INTO THE TENNESSEE VALLEY. EXPECT THUNDERSTORM COVERAGE TO INCREASE, ESPECIALLY DURING THE AFTERNOON HOURS ON SATURDAY AND SUNDAY. LONG TERM...BY EARLY NEXT WEEK, WE WILL HAVE A SPRAWLING SURFACE HIGH TO OUR NORTH AND NORTHEAST, PROVIDING US WITH NORTHERLY FLOW AND LOWER DEW POINTS AND SOMEWHAT MORE SEASONABLE TEMPERATURES. HOWEVER, AS IS OFTEN THE CASE DURING THIS TIME OF THE YEAR, A NORTHWESTERLY UPPER LEVEL PATTERN MAKES US VULNERABLE TO THUNDERSTORM ACTIVITY DROPPING IN FROM THE MISSOURI-ILLINOIS- KENTUCKY AREA. DEW POINT FRONT EXTENDS FROM NORTHEASTERN MISSOURI TO NEAR SDF SUNDAY NIGHT AND MONDAY, WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP IN THE MOISTURE CHANNEL DURING THE DAYLIGHT HOURS, JUST TO THE SOUTH, AND THEN SPREAD SOUTHEASTWARD TOWARD OUR FORECAST AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 9, 12:17 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1217 PM CDT THU JUN 9 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1217 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL FORM EAST OF INTERSTATE 65 THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY CONTAIN LARGE HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND THIS WEEKEND...MAINLY IN AFTERNOON HEAT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Jun 9, 11:24 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1124 AM CDT THU JUN 9 2011 TNZ034-091700- FENTRESS- 1124 AM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS COUNTY... AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. 31
Local storm report, Jun 9, 11:25 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 3 S ALLARDT 36.34N 84.88W
06/09/2011 E0.75 INCH FENTRESS TN TRAINED SPOTTER
&&
04Special weather statement, Jun 9, 12:05 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT THU JUN 9 2011 TNZ010-091800- CLAY- 1205 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY... AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CELINA...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. 31
Special weather statement, Jun 9, 12:54 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1254 PM CDT THU JUN 9 2011 TNZ066-091830- CUMBERLAND- 1254 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRFIELD GLADE...OR 11 MILES EAST OF CROSSVILLE...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. 31
Special weather statement, Jun 9, 1:16 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 116 PM CDT THU JUN 9 2011 TNZ011-033-034-091845- FENTRESS-OVERTON-PICKETT- 116 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS...OVERTON AND PICKETT COUNTIES... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BYRDSTOWN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. 31
Special weather statement, Jun 9, 1:29 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 129 PM CDT THU JUN 9 2011 TNZ030-091900- SMITH- 129 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMITH COUNTY... AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARTHAGE...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 14 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.